Wildfire, Texas
- When
- December 10, 3:08 PM CST to 6:00 PM CST
- Where
- Texas forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
The Hwy 64 Command wildfire began around 1508CST about six miles north northwest of Guymon Oklahoma in Texas county. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Hwy 64 Command wildfire began around 1508CST about six miles north northwest of Guymon Oklahoma in Texas county. The wildfire started on the south side of U.S. Highway 64 and consumed approximately three hundred and fifty acres. There were no homes or other structures threatened and there also were no homes or other structures that were destroyed by the wildfire. There were also no injuries or fatalities reported. A break line finally stopped the wildfire from entering a river bed. The cause of the wildfire was unknown. The wildfire was contained around 1800CST and a total of six fire departments or other fire agencies responded to the wildfire including fire units from Guymon, Goodwell, Hooker, Hough, Texhoma, and Hardesty.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 10, 3:01 PM CST, 7 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 301 PM CST Sat Dec 10 2016 .DISCUSSION... Several cold fronts are the focus for the forecast for the next 7 days. Unseasonably warm temperatures Today will quickly be replaced by cooler temperatures Sunday as another cold front sweeps across the Panhandles. High temperatures are expected to range in the mid 50s to lower 60s. We quickly rebound on Monday with temperatures area wide possibly getting to the 60 degree mark while the southwestern Texas Panhandle pushes into the mid 60s once again. On Tuesday, another cold front pushes into the Panhandles with a little more cold air behind it. This will help to keep our high temperatures in the 40s across the NE with possibly the far SW reaching the 60 degree mark. The warmer temperatures across the SW will be more of a product of the surface winds returning to the south and southwest much quicker than locations north and east. Models diverge in the extended portion of the forecast with respect to timing of fronts and moisture availability. A greater push of colder air is expected to move into the Panhandles early on Wednesday morning. This will give us much cooler daytime highs with near freezing highs across the NE to lower 50s across the SW. This front is expected to move through precip free. Models show warm air advection surging northward Thursday and Thursday night to bring warmer temperatures to the area. With 850mb temperatures of 16 to 18C over the Panhandles on Friday, we could see highs in the 60s across the southern Texas Panhandle. Forecast models show that there could be a chance for precip across the eastern Panhandles early on in the day with the majority of the precip chances remaining east and north of the area. We could easily be stuck in the dry slot with this system. High temperatures on Saturday gets tricky due to the timing of another arctic surge pushing into the Panhandles. The front looks dry initially with possible chance for precip over the weekend. Kept chances low for now given run to run discrepancies. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 44 59 27 61 31 / 0 0 0 0 0 Beaver OK 38 54 26 53 24 / 0 0 0 0 0 Boise City OK 40 52 28 56 23 / 0 0 0 0 0 Borger TX 43 58 27 59 32 / 0 0 0 0 0 Boys Ranch TX 43 61 27 61 27 / 0 0 0 0 0 Canyon TX 44 62 28 62 29 / 0 0 0 0 0 Clarendon TX 42 61 31 57 32 / 0 0 0 0 0 Dalhart TX 40 58 26 59 26 / 0 0 0 0 0 Guymon OK 40 54 25 56 23 / 0 0 0 0 0 Hereford TX 42 65 26 64 29 / 0 0 0 0 0 Lipscomb TX 39 55 28 54 29 / 0 0 0 0 0 Pampa TX 44 57 27 58 32 / 0 0 0 0 0 Shamrock TX 39 58 29 53 31 / 0 0 0 0 0 Wellington TX 40 61 30 53 31 / 0 0 0 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 2/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 237 PM CST SAT DEC 10 2016 OKZ001>003-TXZ001>020-111000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 237 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LIGHT RAIN OR SNOW MAY BE POSSIBLE FRIDAY ACROSS THE FAR EASTERN PANHANDLES AHEAD OF OUR NEXT STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673099.